×

zbMATH — the first resource for mathematics

Endliche nicht-auflösbare Gruppen, deren sämtliche Charaktergrade Primzahlpotenzen sind. (German) Zbl 0567.20004
In a previous paper the author has classified all those solvable finite groups whose degrees of all the complex irreducible representations are prime powers [see J. Algebra 94, 211-255 (1985)]. Here the work is finished in that it is proved that if the Brauer height conjecture is true, the non-solvable group G has all its irreducible complex representations of prime power degree if and only if \(G=B\times Y\), where B is Abelian, \(Y\cong PSL(2,4)\) or \(Y\cong PSL(2,8)\).
Reviewer: R.W.van der Waall

MSC:
20C15 Ordinary representations and characters
20D05 Finite simple groups and their classification
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Dornhoff, L., Group representation theory (part A), (1971), Dekker New York · Zbl 0227.20002
[2] Feit, W., The representation theory of finite groups, (1982), North-Holland Amsterdam/New York/Oxford · Zbl 0493.20007
[3] Gluck, D.; Wolf, T., Brauer’s height conjecture forp-solvable groups, () · Zbl 0543.20007
[4] Huppert, B., Endliche gruppen I, (1979), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0412.20002
[5] Huppert, B.; Blackburn, N., Finite groups II, III, (1982), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0514.20002
[6] Isaacs, M., Character theory of finite groups, (1976), Academic Press New York/San Francisco/London · Zbl 0337.20005
[7] \scO. Manz, Endliche auflo¨sbare Gruppen, deren sa¨mtliche Charaktergrade Primzahlpotenzen sind, erscheint imJ. Algebra. · Zbl 0542.20003
[8] McKay, J., The non-abelian simple groupsg, ¦G¦ < 10^6, charakter tables, Comm. algebra, 7, 1407-1445, (1979) · Zbl 0418.20009
[9] Suzuki, M., On a class of doubly transitive groups, Ann. of math., 75, 105-145, (1962) · Zbl 0106.24702
[10] Tsaranov, S., Groups with a small number of distinct degrees of irreducible representations, Vestnik moskov. univ. math., 35, 51-54, (1980) · Zbl 0454.20005
[11] Walter, J., Finite groups with abelian Sylow-2-subgroups of order 8, Invent. math., 2, 332-376, (1967) · Zbl 0153.03603
[12] Walter, J., The characterization of finite groups with abelian Sylow-2-subgroups, Ann. of math., 89, 405-514, (1969) · Zbl 0184.04605
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.